Pennsylvania, 2005

Damaging Wind in Pennsylvania, July 26, 2005

July 26, 2005 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 26, 7:50 PM EST, 40 minutes earlier.

Area forecast discussion, Jul 26, 7:50 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
850 PM EDT TUE JUL 26 2005

.SHORT TERM (REST OF TONIGHT)...

UPDATED TO DROP THE HEAT ADV FOR LOWER SUSQ. STILL DEALING WITH
THE SQUALL LINE MOVING THRU THE NRN PART OF THE REGION. MANY
REPORTS OF WIND DAMAGE/TREES DOWN. ACTIVITY SEEMS TO BE SHOWING
SIGNS OF WEAKENING AS WE ARE LOSING THE HEATING AND STORMS ARE
HEADING AWAY FROM THE BEST SHEAR PROFILES.

LA CORTE

&&

.PREVIOUS DISCUSSION...
(ISSUED 319 PM EDT TUE JUL 26 2005)

SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...

TNT...INITIAL BROKEN LINE OF TSTMS CURRENTLY OVER WESTERN PA
EXPECTED  TO CONTINUE E INTO WESTERN AREAS THROUGH EARLY THIS EVE.
STRONGER AND MORE WIDESPREAD CONVECTION ACROSS LOWER MI EXPECTED TO
ALSO AFFECT NW AND CENTRAL AREAS CLOSER TO SUNSET...AND PERSISTING
UNTIL SEVERAL HOURS THEREAFTER BEFORE GRADUALLY WEAKENING TOWARD
MIDNIGHT ACROSS CENTRAL/SOUTH CENTRAL MOUNTAINS. BOTTOM LINE...WL GO
WITH CAT POPS ACROSS NW AREAS...TAPERING TO LIKELIES ACROSS
CENTRAL MOUNTAINS...AND ONLY LOW CHC ACROSS EXTREME SE...WITH
EMPHASIS ACROSS SE AREAS LATER TNT. AS FOR MINS...WENT CLOSER TO MAV
MOS.

WED...FRONTAL SYSTEM SLOWLY SAGS SOUTHWARD ACROSS CWA...WITH
NUMEROUS SHOWERS/TSTMS ANTICIPATED. LOW LEVEL WINDS A BIT LESS THAN
TDY...AND THEREFORE SEVERE THREAT MAY BE MORE LIMITED.
HOWEVER...WITH PWATS REMAINING NEAR 2.0 INCHES...AND FAIRLY
UNIDIRECTIONAL MID LEVEL WINDS...WL NEED TO WATCH FOR LOCALLY HEAVY
RAINFALL RATES. FOR MAXES...EXPECT NW AREAS TO GENERALLY MAX OUT
AROUND 70...WITH GENERALLY LOWER-MID 80S ACROSS CENTRAL AREAS...AND
NEARING 90 ACROSS FAR LOWER SUSQ. STILL QUITE HUMID ACROSS MUCH OF
THE REGION...WITH DEWPOINTS GENERALLY IN THE 60S...EXCEPT LOWER-MID
70S ACROSS FAR SE. POP-WISE...GENERALLY WENT WITH LIKELIES MOST
AREAS...TAPERING TO HI CHC ACROSS EXTREME SE.

WED NT...FRONTAL SYSTEM CONTINUES TO SLOWLY SAG SOUTHWARD...SETTLING
TO NEAR/JUST S OF MASON-DIXON LINE BY DAYBREAK THU. WL CONTINUE WITH
CHC POPS ACROSS S AND SE...TAPERING TO SLIGHT CHC ACROSS THE N.
EMPHASIS ACROSS THE N WILL BE EARLY...WHERE ANY SHOWERS SHOULD END
BY LATE EVENING.

THU-THU NT...MOST 09Z/26 SREF MEMBERS DEPICT SFC WAVE DEVELOPING TO
OUR SW ON FRONT...THEN RIPPLING NE THU NT INTO EARLY FRI AM. WL
THEREFORE INDICATE CHC POPS ACROSS SOUTH/CENTRAL/WESTERN AREAS
THU...WITH LATE DAY TIMING...AND THEN BROADEN CHC POPS FOR THU NT
(EXPECT SLIGHT CHC FAR N). WL LIMIT MENTION OF THUNDER TO EXTREME
SE...AS MOST AREAS APPEAR TO BE RATHER STABLE.

LONG TERM (FRIDAY THROUGH TUESDAY)...

FRI...WL INCLUDE CHC POPS ACROSS EXTREME SE AREAS...AND SLIGHT CHC
ACROSS CENTRAL AREAS FOR FRI AM IN RESPONSE TO POTENTIAL DEPARTING
SFC WAVE. WILL TREND THESE POPS DOWNWARD FOR THE AFTN HOURS...AS
WAVE SHOULD DEPART. IN ADDITION...AS WEAK SFC TROUGH APPORACHES FROM
THE W FRI AFTN...AND WITH 12Z/26 ETA 12 DEPICTING 850 LIS DROPPING
INTO THE -1 TO -3 RANGE ACROSS THE W...WL INDICATE A SLIGHT CHC OF
TRW FOR THE AFTN ACROSS WESTERN AREAS. OTRW...WITH EXPECTED CLOUDS
AND AT LEAST MORNING SHOWERS...WILL KEEP TEMPS CLOSE TO HPC
NUMBERS...WITH MID 70S ACROSS HIGHER TERRAIN OF N/W...TO NEAR 80
ACROSS CALLEY AREAS OF THE S/E.

FRI NT-SUN...FRONTAL BOUNDARY SHOULD ONCE AGAIN STALL SOMEWHERE
ACROSS MID ATLANTIC STATES...KEEPING AT LEAST SOME MID/UPPER LEVEL
MOISTURE NEARBY DURING THIS PERIOD. BULK OF 00Z/26 MREFS KEEP
MEASURABLE PRECIP TO THE S...AND THUS WILL KEEP OUT MENTION OF POPS
AT THIS TIME. HOWEVER...IT WILL NOT TAKE MUCH TO DRAW THIS MOISTURE
BACK TO THE N...POSSIBLY LEADING TO SOME SCATTERED SHOWERS ACROSS
EXTREME S DURING THIS TIME PERIOD...ESP BY SUN AFTN.

SUN NT-TUE...EXPECT AFOREMENTIONED SFC BOUNDARY TO RETREAT BACK TO
THE N DURING THIS TIME PERIOD. THUS...WL INTRODUCE CHC POPS ACROSS
SOUTHERN AREAS...WITH SLIGHT CHC ACROSS THE N ON MON...AND BROADBRUSH
CWA IN CHC POPS FOR TUE. ALSO EXPECT AN INCREASE IN HUMIDITY BY THIS
TIME PERIOD...WITH DEWPTS RETURNING INTO THE 60S MOST AREAS...AND
LOWER 70S ACROSS THE FAR S AND SE.

AVIATION...

WEAK WARM FRONT SLIDING BACK NORTHWARD ACROSS CWA THIS AFTERNOON
BRINGING AN INCREASE IN MOISTURE AND SOME MVFR HAZE TO THE
SOUTHWEST.  DISSIPATED MCS FROM EARLIER IN THE DAY NOW OVER NORTHERN
NY STATE ALSO HELPING TO PULL MOISTURE TOWARD CENTRAL PA FROM THE
OHIO VALLEY AS IT DRAGS THE WARM FRONT TO THE NORTH.  THIS WILL KICK
OFF SCATTERED TSTORMS MAINLY IN THE WEST AND NORTH THIS AFTERNOON -
BRINGING MVFR CONDITIONS AND GUSTY WINDS UP TO 40 MPH TO EXTREME
WEST BEFORE THEY WEAKEN AS THEY MOVE EASTWARD.  BETTER CHANCE FOR
TSTORMS WILL BE LATER TONIGHT AS A COLD FRONT SLIDES SOUTHEAST FROM
THE GREAT LAKES...BRINGING ENOUGH LIFT TO BREAK THE WEAK CAP.
STORMS WILL BECOME MORE NUMEROUS AFTER 06Z IN THE NORTH AND CLOSER
TO 12Z IN THE SOUTHEAST...BRINGING MORE WIDESPREAD MVFR CONDITIONS
LATE TONIGHT INTO THE FIRST HALF OF WED.  CHANCE FOR TSTORMS WILL
LINGER IN THE SOUTH ALL DAY WED...AND CHANCES DIMINISH IN THE NORTH.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH FOR PAZ004>006-010>012-017>019-024-
033-037-041-042-045-046 UNTIL 11 PM TUESDAY.
&&
Hazardous weather outlook, Jul 26, 3:01 AM EST, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
401 AM EDT TUE JUL 26 2005

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-058-261703-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-COLUMBIA PA-
ELK PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-MCKEAN PA-MIFFLIN PA-
MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-POTTER PA-SCHUYLKILL PA-
SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-UNION PA-WARREN PA-
401 AM EDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT:
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. A DAMAGING WIND GUST...LARGE HAIL AND FREQUENT DANGEROUS
LIGHTNING ARE THE GREATEST THREATS...ALONG WITH LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

PAZ036-056-057-059-063>066-261703-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-LANCASTER PA-
LEBANON PA-PERRY PA-YORK PA-
401 AM EDT TUE JUL 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT:
THE COMBINATION OF HEAT AND HUMIDITY WILL MAKE IT FEEL BETWEEN 101
AND 106 DEGREES THIS AFTERNOON. SEE PHLNPWCTP FOR FURTHER DETAILS ON
HE OPPRESSIVE HEAT AND ITS EFFECTS.  A HEAT ADVISORY REMAINS IN
EFFECT ACROSS THE AREA UNTIL 800 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 26, 5:49 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
649 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     RIDGWAY                 41.43N 78.73W
07/26/2005                   ELK                PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES DOWN.

&&

MACH
Local storm report, Jul 26, 6:12 PM EST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
712 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     AUSTIN                  41.64N 78.09W
07/26/2005                   POTTER             PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES DOWN.

&&

MACH
Local storm report, Jul 26, 7:40 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
840 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND DMG     2 S RENOVO              41.30N 77.75W
07/26/2005                   CLINTON            PA   COUNTY OFFICIAL

            911 CENTER REPORTED LARGE LIMBS AND WIRES DOWN AT JESSE
            HALL STATE PARK.

0757 PM     TSTM WND DMG     5 SSE DUBOIS            41.06N 78.72W
07/26/2005                   CLEARFIELD         PA   COUNTY OFFICIAL

            911 CENTER REPORTED TREES DOWN AT LUTHERSBURG, PA

&&

MACH
Special weather statement, Jul 26, 8:05 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
905 PM EDT TUE JUL 26 2005

PAZ012-045-046-270145-
NORTHERN CLINTON-SOUTHERN CLINTON-SOUTHERN LYCOMING-
905 PM EDT TUE JUL 26 2005

...STRONG THUNDERSTORMS WILL AFFECT CLINTON AND LYCOMING COUNTIES...

AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
LOCK HAVEN TO 5 MILES SOUTHEAST OF LOCK HAVEN TO 14 MILES EAST OF
BELLEFONTE...MOVING EAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
DUNNSTOWN AROUND 910 PM...MCELHATTAN...LOGANTON AROUND 915 PM...
CARROLL AROUND 920 PM...AVIS...JERSEY SHORE AROUND 925 PM AND
COLLOMSVILLE AROUND 935 PM.

VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

ALSO...EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

FORECASTER: JPV
Local storm report, Jul 26, 8:15 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
915 PM EDT TUE JUL 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     10 N TROUT RUN          41.53N 77.08W
07/26/2005                   LYCOMING           PA   COUNTY OFFICIAL

            911 CENTER REPORTED NUMEROUS TREES DOWN.

0855 PM     TSTM WND DMG     BELLEFONTE              40.91N 77.77W
07/26/2005                   CENTRE             PA   COUNTY OFFICIAL

            911 CENTER REPORTED FEW TREES AND LIMBS DOWN.

&&

MACH
Special weather statement, Jul 26, 8:19 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
919 PM EDT TUE JUL 26 2005

PAZ049-050-270200-
SNYDER-UNION-
919 PM EDT TUE JUL 26 2005

...STRONG THUNDERSTORMS WILL AFFECT SNYDER AND UNION COUNTIES...

AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
JERSEY SHORE TO 10 MILES NORTHWEST OF MIFFLINBURG TO 15 MILES WEST OF
MIFFLINBURG...MOVING EAST AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR
TROXELVILLE...SAND BRIDGE STATE PARK...HARTLETON AROUND 925 PM...
BEAVERTOWN AROUND 930 PM...SPRUCE RUN RESERVIOR...PENNS CREEK...
MIFFLINBURG...FOREST HILL AROUND 935 PM...VICKSBURG AND NEW BERLIN
AROUND 940 PM.

VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

ALSO...EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

FORECASTER: JPV

The radar

The State College radar (KCCX), 131 km away, was scanning. The volume nearest the first event began at 01:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
July 26, 8:30 PM EST
Where
Columbia County, Bloomsburg
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.000, -76.450

Thunderstorm winds knocked down trees and wires in Bloomsburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464753.